MAUDE Adverse Event Report: ETHICON INC. VCL CT BRD VIO 8X18IN 3-0 S/A SH CR; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL CT BRD VIO 8X18IN 3-0 S/A SH CR; SUTURE, ABSORBABLE, SYNTHETIC
Model Number J774D
Medical Device Problem Code Component Misassembled (4004)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/13/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) 2021 and suture was used.Prior to use on the patient, when checking the sutures after the package was opened, a monofilament appeared to be mixed in the product.There were no patient consequences reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint number: (b)(4).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, and the following was obtained: qty of product involved: 1 => 5 qty to be returned: 1 => 5 are there photos available for visual analysis? =>no photos are available.Procedure name? =>no further information is available.Please provide the status of the device(s) as it has not been received for analysis.If the device has been shipped, please provide the shipment tracking details.=>we regularly contact with sales rep about the device returning.No further information will be provided.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent related to: 2210968-2022-00152, 2210968-2022-00154, 2210968-2022-00155, and 2210968-2022-00156.
 
Additional Manufacturer Narrative
 
Event or Problem Description
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Date sent to the fda: 02/23/2022.H6 component code: g07002 - no device problem found.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H3 investigation summary: a sample of product code j774 was returned for analysis with the packaging opened.In order to evaluate the conditions of the returned sample, the paper lid was removed from winding former and and no defects were detected.The swage and attachment area were noted to be as expected in all needles.The sutures were dispensed without problems and examined along of the strand to detect any issue related to incorrect component or monofilament suture and no issues were observed during evaluation, the sutures belong to vicryl suture, braided, violet color, length 18", diameter 3-0 with a needle sh, taper point, wire size 24 mil, correct for the product code j774.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.As part of quality process, all devices are manufactured, inspected, and released to approved specifications.There may have been other circumstances or issues that occurred during the use of the device that we were unable to duplicate during our laboratory analysis.

Brand Name
VCL CT BRD VIO 8X18IN 3-0 S/A SH CR
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
avenida de las torres 7125
col salvacar
cuidad juarez
MX  
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
MDR Report Key13185923
Report Number2210968-2022-00153
Device Sequence Number4267876
Product Code GAM
UDI-Device Identifier10705031042919
UDI-Public10705031042919
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2026
Device Model NumberJ774D
Device Catalogue NumberJ774D
Device Lot NumberRKMESE
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/28/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/13/2021
Supplement Date Received by Manufacturer01/28/2022
Initial Report FDA Received Date01/06/2022
Supplement Report FDA Received Date02/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/11/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown